MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MALIBU DLTA SCREW 7.5 DIA X 35 MM

SEASPINE ORTHOPEDICS CORPORATION MALIBU DLTA SCREW 7.5 DIA X 35 MM
Model Number 15-7535
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Explanation for h3: device is currently being evaluated, however, findings are not yet available results pending outcome of investigation.Review of labeling: possible adverse events bending, disassembly, or fracture of implant and components postoperative fracture due to trauma, defects, or poor bone stock.
 
Event or Problem Description
On (b)(6) 2023, a 13-year old patient underwent spinal surgery for l5 spondylitis utilizing seaspine's malibu delta screws.The levels covered during surgery were l4 -s1.Sometime in (b)(6) 2024, the patient was getting into their bed when they felt something move.The next day, the patient went in to get an x-ray and it was determined the patient experienced a post-operative screw fracture.A revision surgery was performed on (b)(6) 2024.No patient injury was reported.
 
Additional Manufacturer Narrative
Investigation conclusion: the screw was visually inspected and it was confirmed that the screw shank component experienced a brittle fracture at the neck.The screw was dimensionally inspected and all critical mating features were found to be within specification with the exception of the dimension on the malibu housing dlta (15-4500-24) component.Also, the screw was functionally tested with a mating locking cap and it properly interfaced as intended.Two additional screws from the same lot were pulled from inventory.These screws were dimensionally inspected and all critical mating features were found to be within specification with the exception of the dimension on the malibu housing dlta (15-4500-24) component.Also, the screws were functionally tested with a mating locking cap and they properly interfaced as intended.The dimension on the malibu housing dlta (15-4500-24) component measuring undersized is unlikely to have contributed to the failure.It is possible that significant load experienced in-situ or post-op could have resulted in deformation which may have contributed to this feature measuring undersized.Additionally, the tolerance of this dimension has since been increased on the change to 15-4500-20 rev.F.Therefore, this feature is conforming per the updated specification.The neck diameter of the screw, which was the location of the failure mode, was dimensionally inspected and it was found to be within specification.Significant load or torsional load post-op likely contributed to the brittle fracture at the neck of the screw shank component, however, that cannot be confirmed.Review of labeling: possible adverse events bending, disassembly, or fracture of implant and components postoperative fracture due to trauma, defects, or poor bone stock.
 
Event or Problem Description

Brand Name
MALIBU DLTA SCREW 7.5 DIA X 35 MM
Common Device Name
SCREW
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
danielle nelson-archer
5770 armada dr.
carlsbad, CA 92008
MDR Report Key20248546
Report Number3012120772-2024-00067
Device Sequence Number15276801
Product Code NKB
UDI-Device Identifier10889981003487
UDI-Public10889981003487
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15-7535
Device Catalogue Number15-7535
Device Lot NumberMW06858A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer01/14/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age13 YR
Patient SexUnknown